Connecticut, 2019Strong Wind in Connecticut, November 28, 2019
November 28, 2019 · NWS BOX · 1 event in 1 county or zone
Low pressure pulled east of New England. Strong northwest winds gusted to 35-45 mph across the region, with a few 45-53 mph gusts reported in Rhode Island and southeast Massachusetts.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure pulled east of New England. Strong northwest winds gusted to 35-45 mph across the region, with a few 45-53 mph gusts reported in Rhode Island and southeast Massachusetts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Nov 28, 12:50 PM EST, 10 minutes earlier.
Area forecast discussion, Nov 28, 12:50 PM EST, 10 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
1250 PM EST Thu Nov 28 2019
.SYNOPSIS...
Low pressure will gradually pull away from New England today
with drier, windy and cooler weather. Another high pressure
will bring dry and cold conditions Friday through Saturday
night. Strong low pressure crosses the Great Lakes late this
weekend, with a second low that may develop south of New
England. There is the potential for winter weather conditions
late this weekend into the start of the work week followed by
cool and drier conditions.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1245 PM update...
A few bands of showers continue to rotate south across eastern
MA. While these showers will be exiting next 1-2 hours, ocean
effect showers will linger over Cape Cod through the afternoon.
Windy afternoon with gusts 30-40 mph, stronger gusts over Cape
and Nantucket. Gusts to 50 mph have been observed at Nantucket.
Previous discussion..
Mid level low is moving SE of Cape Cod with back edge of showers
rotating across eastern MA. These showers will gradually move
offshore by midday, but scattered showers may linger this
afternoon across Cape/Islands. Steep low level lapse rates over
the water with ocean induced Capes around 200 J/kg and northerly
trajectory supports a few ocean effect showers. Otherwise,
expect skies becoming partly sunny in western New Eng, but
clouds will likely persist in the east, especially across SE MA
and Cape/Islands where abundant low level moisture remains.
Windy conditions today with strong pressure gradient in place
behind departing storm. N/NW gusts 30-40 mph expected, with a
risk of 40-50 mph gusts across Cape/ACK and possibly east
coastal MA where wind advisories continue. Temps will remain in
the 40s.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
High pressure centered near James Bay will start to build across
southern New England tonight into Friday. Expecting dry weather
with near to below normal temperatures. Pressure gradient will
gradually diminish, but it will likely remain breezy.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Highlights...
* Cold and dry conditions continue Friday night and Saturday
* Winter weather event Sunday afternoon through Monday night may
bring rain and snow
* Mainly dry but cold mid week
Details...
Friday night and Saturday...
By Friday night and Saturday a sprawling high pressure over
southern QC will continue to move overhead as the low over the
maritimes continues to exit east. The pressure gradient relaxes,
if slowly, and CAA at the mid-low levels will allow mixing down
of some of the lingering 925mb LLJ overnight. As such, we
should continue to see wind gusts of 25-30 mph, especially along
the immediate coast. Breezy winds will preclude efficient
radiational cooling, but low temperatures still drop 5-10
degrees cooler than Thursday night thanks to increasing CAA,
into the teens and 20s.
Saturday winds come down even more as the inverted sfc high pressure
ridge axis approaches New England. Some gusts to 25 mph remain
possible across the outer Cape and Nantucket. Otherwise sunny skies
and chilly temperatures, likely not making it out of the 30s.
Sunday through Monday Night...
All eyes are on the latter half of the weekend as unsettled, likely
wintry weather returns to southern New England. All is
predicated on the evolution of a low pressure system that takes
form in the lee of the Rockies on Saturday before crossing the
midwest on Sunday and New England Monday. Along the frontal
boundary a secondary triple point low is generated near the
Delmarva late Sunday which will cross near or adjacent to our
south coast Mon/Tue bringing both rain and snow. Early Sunday
the high moves overhead before being pushed out by the
approaching low. Clouds push in by daybreak ahead of the
precipitation but may be late enough to drop Sunday morning's
low temps to radiate a few degrees cooler than otherwise. Precip
moves in from west to east by late morning/afternoon into
Sunday evening, with the best chance for heavier precip Sunday
night and Monday. Numerical guidance continues to indicate
potential for our first real impactful winter storm of the
season, though the details are uncertain; as we approach a
significant snowfall is looking like a better and better
probability for interior locations, while several factors would
lead us to believe those in the lower elevations/closer to the
coast will be dealing with some kind of unpleasant snow/rain
combo or mostly rain. The GFS continues to be further north with
the warm low level air, keeping the significant snow confined
mostly to the slopes of the Berkshires and Worcester Hills,
while the EC paints a cooler picture with snow further south but
mostly rain for the south coast/coastal plain. At this point
the forecast will continue to be based on a blend of these
solutions, which would, given the cold antecedent airmass, start
most everyone as snow initially before switching to a rain snow
mix or a all rain outside of northern/western MA. As the system
exits to the east cold air will be wrapped around the backside
on N/NW winds meaning a likely changeover back to snow for most
everyone late Monday into early Tuesday. Given the trend in
recent model runs to slow the progression of the trough and keep
the parent low further north for longer, and the relatively
warm ocean waters this early in the season, am leaning toward a
mainly interior snow event with this system. However, there's
still plenty to be worked out with this system, including how
strong the winds will be, potentially gusting 25 to 35 mph. Stay
tuned.
Tuesday and Wednesday...
Tuesday the tail end of the precipitation (most likely snow as
mentioned earlier) should be coming to and end, though how quickly
will depend on the speed and track of the low. Clouds linger
through mid week but we should stay dry. Cold air lingers under
N/NW flow with highs in the 30s to low 40s along the south
coast.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Friday night/...High confidence.
Through 00z...
Areas of MVFR cigs eastern MA and Cape/Islands improving to VFR
from north to south but MVFR linger Cape/Islands. N/NW gusts
30-35 kt, up to 40 kt ACK and outer Cape.
Tonight...
Lingering MVFR outer Cape/ACK early, otherwise VFR with clearing
skies. Winds gradually diminish but remain gusty with 25-30 kt
gusts overnight along the coast and up to 35 kt outer Cape and
ACK.
Friday and Friday night...
VFR. NW gusts 20-25 kt Friday, up to 30 kt Cape/Islands,
gradually diminishing Friday night.
KBOS TAF...High confidence in TAF.
KBDL TAF...High confidence in TAF.
Outlook /Saturday through Monday/...
Saturday through Saturday Night: VFR. Breezy.
Sunday: Mainly VFR, with local IFR possible. SN likely, RA
likely.
Sunday Night: Mainly IFR, with local MVFR possible. Windy with
gusts up to 35 kt. RA, SN.
Monday: MVFR/IFR conditions possible. Windy with gusts up to
35 kt. Chance RA, chance SN.
&&
.MARINE...
Short Term /through Friday/...High confidence.
Low pressure moves east of the waters today into tonight. Gusty
NW winds to gale force expected into this evening. Speeds will
diminish late tonight into Friday. Rough seas develop and
persist into Friday across the outer coastal waters. Rough seas
develop on the nearshore waters, too. Southern coastal waters
should see seas subside tonight.
Outlook /Friday Night through Monday/...
Friday Night: Strong winds with gusts up to 35 kt. Areas of
rough seas.
Saturday: Moderate risk for Small Craft Advisory winds with
gusts up to 30 kt. Areas of rough seas.
Saturday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Local rough seas.
Sunday: Winds less than 25 kt. Seas locally approaching 5 ft.
Rain likely, slight chance of snow.
Sunday Night: Low risk for gale force winds with gusts up to
35 kt. Areas of rough seas. Rain.
Monday: Low risk for gale force winds with gusts up to 35 kt.
Rough seas up to 14 ft. Chance of rain.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...Wind Advisory until 2 AM EST Friday for MAZ007-019-022-024.
RI...None.
MARINE...Gale Warning until 7 AM EST Friday for ANZ231-232-255.
Gale Warning until 10 PM EST this evening for ANZ233>235-237.
Gale Warning until 7 PM EST this evening for ANZ230-236.
Gale Warning until 5 PM EST Friday for ANZ250-254.
Gale Warning until midnight EST tonight for ANZ251.
Gale Warning until 4 AM EST Friday for ANZ256.
&&
SYNOPSIS...Belk/BW
NEAR TERM...KJC
SHORT TERM...Belk
LONG TERM...BW
AVIATION...KJC/BW
MARINE...Belk/BWHazardous weather outlook, Nov 28, 4:17 AM EST, 8 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
417 AM EST Thu Nov 28 2019
CTZ002>004-MAZ002>006-008>018-020-021-023-026-NHZ011-012-015-
RIZ001>008-290930-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Western Hampshire MA-Western Hampden MA-
Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA-
Western Norfolk MA-Southeast Middlesex MA-Suffolk MA-
Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA-
Southern Bristol MA-Southern Plymouth MA-Dukes MA-
Northern Middlesex MA-Cheshire-Eastern Hillsborough-
Western And Central Hillsborough-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
417 AM EST Thu Nov 28 2019
This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
southeastern Massachusetts, western Massachusetts, New Hampshire,
southern New Hampshire, and Rhode Island.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
A coastal storm has the potential to bring significant snow to
portions of southern New England Sunday and Monday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MAZ007-019-022-024-290930-
Eastern Essex MA-Eastern Plymouth MA-Barnstable MA-Nantucket MA-
417 AM EST Thu Nov 28 2019
...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 2 AM EST
FRIDAY...
This Hazardous Weather Outlook is for northeastern Massachusetts
and southeastern Massachusetts.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
A coastal storm has the potential to bring significant snow to
portions of southern New England Sunday and Monday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ256-290930-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
417 AM EST Thu Nov 28 2019
...GALE WARNING IN EFFECT UNTIL 4 AM EST FRIDAY...
This Hazardous Weather Outlook is for Rhode Island coastal waters.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ231-232-255-290930-
Cape Cod Bay-Nantucket Sound-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
417 AM EST Thu Nov 28 2019
...GALE WARNING IN EFFECT UNTIL 7 AM EST FRIDAY...
This Hazardous Weather Outlook is for Massachusetts coastal waters.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ250-254-290930-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
417 AM EST Thu Nov 28 2019
...GALE WARNING IN EFFECT UNTIL 5 PM EST FRIDAY...
This Hazardous Weather Outlook is for Massachusetts coastal waters.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ251-290930-
Massachusetts Bay and Ipswich Bay-
417 AM EST Thu Nov 28 2019
...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
This Hazardous Weather Outlook is for Massachusetts coastal waters.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ233>235-237-290930-
Vineyard Sound-Buzzards Bay-Rhode Island Sound-Block Island Sound-
417 AM EST Thu Nov 28 2019
...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...
This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ230-236-290930-
Boston Harbor-Narragansett Bay-
417 AM EST Thu Nov 28 2019
...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...
This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
For the latest updates...please visit our webpage at
www.weather.gov/boston
You can follow us on Facebook at
www.facebook.com/us.nationalweatherservice.boston.gov
You can follow us on Twitter at
@NWSBoston
Strong Wind, Hartford
- When
- November 28, 1:00 PM EST
- Where
- Hartford forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 41.819, -72.572 (the zone’s center; the record gives no point)
In Burlington, a trained spotter reported an 8-inch diameter gray birch tree was snapped off about 3 feet above ground, approximately 25 feet long, blocking Woodhaven Drive.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in South Dakota, November 28 to 30, 20191 death · 4 injured · 24 events
- Flash Flooding and Heavy Snow in Arizona, November 28 to 29, 20191 injured · $44,000 · 63 kt wind · 8 events
- Flash Flooding in Arizona, November 28 to 29, 2019$74,000 · 4 events
- Flash Flood in California, November 28 to 29, 2019$30,000 · 1 event
- Winter Storm and Winter Weather in Minnesota, November 28 to 30, 20191 injured · 8 events
- Flash Flood and Avalanche in Arizona, November 28 to 30, 201916 events
- Winter Storm and Winter Weather in Iowa, November 28 to 30, 201911 events
- Winter Storm and Heavy Snow in California, November 28 to 29, 20194 events
- Winter Weather in Nebraska, November 28 to 29, 20192 events
- Frost and Freeze in Oregon, November 28 to 29, 20192 events
- Strong Wind in Massachusetts, November 28, 2019$4,000 · 1 event
- Flash Flood in California, November 28, 20191 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 863721.